ReviewJHLT open2024
Fatal PRES and super-refractory status epilepticus after combined heart and kidney transplant: A case report and literature review.
Review in JHLT open, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Prevention of acute allograft dysfunction is the principal focus in the immediate post-transplant period. However, many immune-modulating agents have been associated with posterior reversible encephalopathy syndrome (PRES). We describe a complex case of extended critical illness triggered by PRES in the immediate post-transplant period, leading to super-refractory status epilepticus of unclear etiology and acute rejection of the 2 transplanted organs. Brain autopsy showed findings of multifocal necrotizing leukoencephalopathy (MNL). Our patient differed from previously described cases of PRES after heart transplantation in that our patient did not receive calcineurin inhibitors and had a fatal outcome. A delicate balance must be maintained between the risk of acute rejection in a high-risk patient with inadequate immunosuppression vs the risk of PRES from the use of aggressive immunosuppression. Furthermore, several antiseizure medications interfere with the metabolism of immunosuppressive medications and these potential interactions must be carefully considered to reduce morbidity and prevent mortality. Lastly, our case suggests that perhaps MNL should be considered in the differential diagnosis for refractory seizures in the setting of established risk factors, such as immunosuppression and sepsis.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.